MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; FLOW CYTOMETRIC REAGENTS AND ACCESS

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSLYRIC; FLOW CYTOMETRIC REAGENTS AND ACCESS
Model Number 662878
Medical Device Problem Codes Contamination (1120); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported while using bd facslyric¿ the housing of the sit was cracked so the instrument was not performing the flush between samples creating the carryover and leakage at the same time.The following information was provided by the initial reporter: it was reported that there is a sample carry over issue.Customer problem: sample carryover.Steps taken with customer/troubleshooting: see case description.Are you using this for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Software version? unknown.Leak (if yes explain)? no.Leak (if yes explain)? was the leak contained within the instrument? no.Was the leak in a customer accessible location? yes.What was the fluid that leaked? sheath fluid.What is the source of leak -- waste line or non-waste line? waste line.Was the customer exposed to blood or bodily fluids? no.Was there any spray of fluid under pressure? no.Everytime a sample is tested and the tube removed it always does a sit flush.After speaking with customer, we discovered the sit flush is not really happening.Only a large drop is forming at the end of the sip when we do a sit flush and, when holding a tube of water on the sit while performing sit flush nothing is being aspirated.They are able to acquire sample just fine so it doesn't appear to be a clogged stinger.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected information.As the leaking issue will be captured in an additional mdr.B.5.Describe event or problem: it was reported while using bd facslyric¿ the housing of the sit was cracked so the instrument was not performing the flush between samples creating the carryover.H.6.Fda device problem code(s): 1120.
 
Event or Problem Description
It was reported while using bd facslyric¿ the housing of the sit was cracked so the instrument was not performing the flush between samples creating the carryover.The following information was provided by the initial reporter: it was reported that there is a sample carry over issue.Customer problem: sample carryover steps taken with customer/troubleshooting: see case description are you using this for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Software version? unknown.Leak (if yes explain)? no.Leak (if yes explain)? 1.Was the leak contained within the instrument? no.2.Was the leak in a customer accessible location? yes.3.What was the fluid that leaked? sheath fluid.4.What is the source of leak -- waste line or non-waste line? waste line.5.Was the customer exposed to blood or bodily fluids? no.6.Was there any spray of fluid under pressure?no.Everytime a sample is tested and the tube removed it always does a sit flush.After speaking with customer, we discovered the sit flush is not really happening.Only a large drop is forming at the end of the sip when we do a sit flush and, when holding a tube of water on the sit while performing sit flush nothing is being aspirated.They are able to acquire sample just fine so it doesn't appear to be a clogged stinger.
 
Event or Problem Description
It was reported while using bd facslyric¿ the housing of the sit was cracked so the instrument was not performing the flush between samples creating the carryover.The following information was provided by the initial reporter: it was reported that there is a sample carry over issue.Customer problem: sample carryover steps taken with customer/troubleshooting: see case description.Are you using this for clinical diagnostic test? yes.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Software version? unknown.Leak (if yes explain)? no.Leak (if yes explain)? 1.Was the leak contained within the instrument? no.2.Was the leak in a customer accessible location? yes.3.What was the fluid that leaked? sheath fluid.4.What is the source of leak -- waste line or non-waste line? waste line.5.Was the customer exposed to blood or bodily fluids? no.6.Was there any spray of fluid under pressure? no.Everytime a sample is tested and the tube removed it always does a sit flush.After speaking with customer, we discovered the sit flush is not really happening.Only a large drop is forming at the end of the sip when we do a sit flush and, when holding a tube of water on the sit while performing sit flush nothing is being aspirated.They are able to acquire sample just fine so it doesn't appear to be a clogged stinger.
 
Additional Manufacturer Narrative
H6: investigation summary: scope of issue: the scope of issue is only limited to facslyric 3l10c instrument us, part #(b)(4) and serial # (b)(6).Problem statement: customer reported a complaint of a sample carryover issue within the instrument.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from (b)(6) 2020 to (b)(6) 2021.Complaint trend: there are 2 complaints related to a sample carry over issue; date range from (b)(6)2020 to (b)(6) 2021.Manufacturing device history record (dhr) review: dhr part # (b)(4) serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the sample carryover was due to a worn barbed fitting.The customer submitted a complaint regarding this issue of sample carryover as well as an issue of leaking from the sit from the same instrument as two separate incidents.The customer explained that the instrument was not aspirating during the sit flush, though it was still somehow able to acquire samples.The fse (field service engineer) started by executing a clean cuvette and found no fluids were being removed from the tube.They noticed that a barbed fitting on the waste line of the sit was loose when it should be properly seated.Upon replacing the part, they found the old barbed fitting to be cracked (pn (b)(4)).No parts were requested for evaluation as the replaced part is not returnable and was discarded.After the repair the instrument was able to complete the sit flush and clean cuvette properly, and the pqc¿s performance and abort count passed with no issues.Although the unexpected results were from patient samples who are normally ill and detection of leukemia cells are critical, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnosis decision and was reported to bd as not expected.The safety risk for sample carryover is moderate, s3, and there was no impact to patient health or safety.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2020.Defective part number: (b)(4) - barbed fitt 1/16 id tubing service.Work order notes: subject / reported: sample carry over issue.Problem description: after speaking with customer, we discovered the sit flush is not really happening.Only a large drop is forming at the end of the sip when we do a sit flush and, when holding a tube of water on the sit while performing sit flush nothing is being aspirated.They are able to acquire sample just fine so it doesn't appear to be a clogged stinger.Work performed: the sit flush was dripping when completed.When the clean cuvette was executed no fluids were removed from the tube.The barbed fitting on the waste line on the sit assembly was moving when the waste line was moved.The barbed fitting should be firmly seated.The barbed fitting was replaced and verified.Cause: the barbed fitting on the waste line sit assembly was cracked.P/n (b)(4).Solution: the sit flush and clean cuvette are now working properly.Pqc's performance and abort count passed with no issues.Returned sample evaluation: a return sample was not requested because the replaced part is not returnable and was discarded.Risk analysis: risk management file part # (b)(4), rev.03/vers.X, bd facslyric system risk analysis was reviewed.No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes ,no.Tfs: (b)(4).Id: (b)(4).Reg status: ivd; ruo.Hazard: incorrect output for samples up to1.5ml or less.Incorrect output.Cause: sample carryover error -fluidic.Harmful effects: events appear in wrong tube (false positive result).Risk control: proper sit flushing between samples.Droplet containment to manage back dripping into samples.Req link (tfs id): 89923libivd-fld-292 sample pause/resume.93170libivd-did-342 standard carryover.Implementation verification: libivd-15-09p, lsvn-1008-dp sit backflow control.Effectiveness verification: libivd-15-09f, lsvn-1008-dr.Probability: 1.Severity: 3.Risk index: 3.Residual risk evaluation: a.New hazards: none.Mitigation(s) sufficient yes ,no.Root cause: based on the investigation results the root cause was due to a worn barbed fitting.Conclusion: based on the investigation results, the root cause of the customer observing carryover between samples is due to a worn barbed fitting.The fse noticed that the barbed fitting was loose and replaced the part.They then performed a sit flush and the clean cuvette was working properly.After the repair, the instrument was no longer exhibiting sample carryover.No one was harmed or injured, and no medical diagnosis was performed due to the erroneous results.The safety risk is moderate, s3, and there was no impact to patient health or safety.

Brand Name
BD FACSLYRIC
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESS
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key11316712
Report Number2916837-2021-00052
Device Sequence Number790582
Product Code OYE
UDI-Device Identifier00382906628787
UDI-Public00382906628787
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170974
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number662878
Device Catalogue Number662878
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer02/12/2021
07/20/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date02/16/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1